Oklahoma, 2006

Wildfire in Oklahoma, January 15 to 16, 2006

January 15 to 16, 2006 · NWS TSA · 1 event in 1 county or zone

A large grass fire burned 250 acres in the vicinity of Sperry from the afternoon of the 15th into the 16th.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

A large grass fire burned 250 acres in the vicinity of Sperry from the afternoon of the 15th into the 16th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jan 15, 3:33 PM CST, 5 hours 27 minutes earlier.

Area forecast discussion, Jan 15, 3:33 PM CST, 5 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
333 PM CST SUN JAN 15 2006

.DISCUSSION...
ONGOING FIRES THIS AFTERNOON PER KINX RADAR AND 3.9 MICRON
SATELLITE IMAGERY. THE MOST SIGNIFICANT FIRES ARE LOCATED IN
CENTRAL CREEK COUNTY AND NORTH TULSA COUNTY. FIRE THREAT WILL
CONTINUE FOR THE NEXT FEW HOURS BEFORE RH VALUES BEGIN TO INCREASE
AROUND SUNSET...WILL THEREFORE LIKELY ALLOW THE RED FLAG TO
EXPIRE AT 600 PM.

ANOTHER MILD NIGHT FOR SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS
AS WINDS REMAIN IN THE 10 MPH RANGE. FSM SHOULD DROP OFF IN THE
DRAINAGE WINDS AND AREAS ALONG AND NORTH OF TULSA AS WINDS BECOME
LIGHT AHEAD OF APPROACHING FRONTAL BOUNDARY. COLD FRONT WILL MOVE
THROUGH THE AREA ON MONDAY. GFS AND NAM SOLUTIONS ARE
SIGNIFICANTLY DIFFERENT CONCERNING PRECIP ALONG AND BEHIND THE
FRONT MONDAY AFTERNOON AND EVENING. LEANING A LITTLE MORE TOWARD
THE WETTER NAM SOLUTION AND THEREFORE WILL CARRY LIKELY POPS
ACROSS FAR SOUTHEAST OKLAHOMA AND WEST-CENTRAL ARKANSAS. IT
APPEARS THAT LOW LEVEL TEMPERATURES WILL BE TOO WARM FOR SNOW. ALSO
WITH THE INCREASED CLOUD COVER AHEAD OF FRONT...LOWERED TEMPS DOWN
ACROSS SOUTHERN ZONES. WHATEVER PRECIP DOES DEVELOP SHOULD BEGIN
TO SHIFT EAST OF THE AREA MONDAY NIGHT WITH MUCH COOLER/BREEZY
CONDITIONS INTO TUESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   72  45  59  31 /   0   0  10  10
FSM   72  41  67  38 /   0   0  60  60
MLC   66  50  66  35 /   0   0  30  30
BVO   72  33  55  30 /   0   0  10  10
FYV   68  48  63  32 /   0   0  50  60
BYV   66  47  62  33 /   0   0  40  60
MKO   71  45  64  34 /   0   0  20  30
MIO   67  42  60  31 /   0   0  10  20
F10   69  46  61  34 /   0   0  20  20
HHW   65  51  67  39 /   0   0  60  50

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 6 PM SUNDAY FOR OKZ049-OKZ053-OKZ054-
     OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
     OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
     OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

AR...RED FLAG WARNING UNTIL 6 PM SUNDAY FOR ARZ001-ARZ002-ARZ010-
     ARZ011-ARZ019-ARZ020-ARZ029.

&&

SHORT TERM FORECASTER ID= 10
LONG TERM FORECASTER ID= 12
Hazardous weather outlook, Jan 15, 7:47 PM CST, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
747 PM CST SUN JAN 15 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-161100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
741 PM CST SUN JAN 15 2006

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.
FIRE WEATHER DANGER.
	RISK...ELEVATED...SPREADINDEX=62.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.
	AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.

DISCUSSION...
FIRE WEATHER CONDITIONS WILL CONTINUE TO IMPROVE THROUGH THE
EVENING AND INTO THE OVERNIGHT HOURS AS TEMPERATURES AND
WINDS DECREASE WHILE THE RELATIVE HUMIDITIES RISE. OTHERWISE...
MID TO HIGH CLOUDS WILL PUSH ACROSS PORTIONS OF THE AREA
IN ADVANCE OF AN APPROACHING STORM SYSTEM.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL.
TUESDAY...HIGH FIRE WEATHER POTENTIAL.
WEDNESDAY...HIGH FIRE WEATHER POTENTIAL.
THURSDAY...HIGH FIRE WEATHER POTENTIAL.
FRIDAY...HIGH FIRE WEATHER POTENTIAL.
SATURDAY...NO HAZARDS.

EXTENDED DISCUSSION...
A COLD FRONT WILL MOVE THROUGH MONDAY AFTERNOON AND EVENING.
THE UPPER LEVEL SYSTEM DRIVING THE FRONT MAY BRING SOME LIGHT
SHOWERS TO THE AREA MONDAY AFTERNOON AND MONDAY NIGHT. ENOUGH
COLD AIR WILL WORK INTO THE AREA FOR A FEW FLAKES OF SNOW TO
FALL LATE MONDAY NIGHT.  NO SIGNIFICANT ACCUMULATION IS EXPECTED.

WITH LITTLE OR NO PRECIPITATION IN THE FORECAST...FIRE DANGER WILL
REMAIN HIGH THROUGHOUT THE WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Jan 15, 4:11 PM CST, 4 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
ISSUED BY NWS NORMAN OK
411 PM CST WED JAN 15 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-161200-
BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN-
PUSHMATAHA-CHOCTAW-OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-
TULSA-ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER-
CHEROKEE-ADAIR-MUSKOGEE-MCINTOSH-SEQUOYAH-PITTSBURG-HASKELL-
LATIMER-LE FLORE-
411 PM CST WED JAN 15 2005

...RAPIDLY CHANGING CONDITIONS THURSDAY... WINTRY PRECIPITATION
POSSIBLE THIS WEEKEND...

A STRONG COLD FRONT WILL MOVE ACROSS OKLAHOMA AND ARKANSAS THURSDAY
BRINGING COLD CANADIAN AIR TO THE AREA. AHEAD OF THE FRONT...
TEMPERATURES WILL WARM INTO THE 60S ACROSS PARTS OF NORTHEASTERN
OKLAHOMA TO NEAR 80 IN WEST CENTRAL ARKANSAS AND ALONG THE RED
RIVER. STRONG SOUTHWEST WINDS WILL SHIFT TO THE NORTHWEST BEHIND THE
COLD FRONT. THE BRISK SHIFTING WINDS ALONG WITH THE WARM
TEMPERATURES AND DRY VEGETATION WILL RESULT IN EXTREME FIRE DANGER
LATE THURSDAY MORNING INTO THE EVENING. THUNDERSTORMS WILL ALSO BE
POSSIBLE THURSDAY AFTERNOON AND EVENING ACROSS PARTS OF EAST CENTRAL
AND SOUTHEAST OKLAHOMA... AND NORTHWEST ARKANSAS.

THE COLD FRONT IS EXPECTED TO MOVE INTO NORTHEASTERN OKLAHOMA
THURSDAY MORNING AND MOVE SOUTHWARD INTO SOUTHEAST OKLAHOMA AND
NORTHWEST ARKANSAS BY LATE AFTERNOON. THE COLD CANADIAN AIR MOVING
IN BEHIND THE FRONT WILL CAUSE FALLING TEMPERATURES THURSDAY
AFTERNOON. TEMPERATURES COULD FALL AS MUCH AS 15 TO 25 DEGREES IN
SOME LOCATIONS BY LATE AFTERNOON. COLD AIR WILL CONTINUE TO MOVE
INTO THE AREA THURSDAY NIGHT WITH LOWS BY FRIDAY MORNING AT OR BELOW
FREEZING. NORTH WINDS WILL DECREASE TO 10 TO 20 MPH OVERNIGHT.
HOWEVER... THE COLD TEMPERATURES AND NORTH WINDS WILL STILL MAKE
CONDITIONS FEEL COLDER WITH WIND CHILLS RANGING FROM SINGLE DIGITS
IN NORTHERN OKLAHOMA AND NORTHWEST ARKANSAS TO THE MID 20S ALONG THE
RED RIVER.

AFTER THURSDAY FOCUS SHIFTS TO THE WEEKEND WITH A CHANCE OF WINTRY
PRECIPITATION ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. THE
WINTER PRECIPITATION COULD FALL IN THE FORM OF FREEZING RAIN...
SLEET... AND SNOW. AT THIS TIME AMOUNTS ARE EXPECTED TO REMAIN LIGHT
FRIDAY NIGHT INTO THE WEEKEND... EXCEPT ON SUNDAY WHEN MORE
SIGNIFICANT AMOUNTS WILL BE POSSIBLE AS AN UPPER LEVEL STORM SYSTEM
MOVES ACROSS THE PLAINS. HOWEVER... THERE ARE STILL UNCERTAINTIES IN
THE PRECIPITATION TYPES AND AMOUNTS THAT WILL OCCUR WITH THIS EVENT.

PEOPLE IN EASTERN OKLAHOMA AND NORTHWEST ARKANSAS SHOULD MONITOR
LATER FORECASTS AND STATEMENTS ON THIS DEVELOPING WINTER WEATHER
SITUATION FROM THE NATIONAL WEATHER SERVICE.

MAXWELL

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Tulsa

When
January 15, 9:00 PM CST to January 16, 3:00 PM CST
Where
Tulsa forecast zone
Reported by
NEWSPAPER
Coordinates
36.121, -95.941 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, January 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5491375.